Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from painful red lips. Taking otc allergy pill and benadryl. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I have allergic reaction causing painful red lips. I don't use makeup and have not changed my lotions. This happened the same time last year, so i'm only assuming it's an allergy to the changing seasons. I'm taking an OTC allery pill and take Benadryl at night, with little relief. Any suggestions?
Posted Sun, 11 Nov 2012 in Asthma and Allergy
Answered by Dr. Arnab Maji 3 hours later

Thanks for your query.

As it occurred in the same time in the previous year I also think it as an allergic reaction. As it specifically has involved your lip then possibility of angioedema should be ruled out. It may be a just an allergic reaction to an allergen or it may be anaphylactic reaction specifically due to C1 esterase inhibitor deficiency causing hereditary angio-neurotic edema. I should advise you to go for assaying serum C1 esterase level.

You continue to take OTC allergy pills. If not responding to it adequately then you may go for dexamethasone injection along with H2 (histamine receptor 2) blocker like ranitidine 300 mg daily.

You should consult an allergist soon and go for allergic skin prick test and specific serum IgE estimation to detect the culprit allergen and specific immunotherapy to combat with them.

Hope I have answered your queries. If you have further queries you may ask me freely. Kindly write a review on my answer.

Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor